Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 11, 2021, 12:02 PM CDT for Haskell County, Latimer County, McIntosh County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 12:02 PM CDT (17:02 UTC)
- Expired
- May 11, 2021, 12:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK
The radar
The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
120
WWUS84 KTSA 111702
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1202 PM CDT Tue May 11 2021
OKZ068-070>076-111745-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
Cherokee OK-Le Flore OK-McIntosh OK-
1202 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...MCINTOSH...WESTERN
SEQUOYAH...LATIMER...NORTHWESTERN LE FLORE...EASTERN PITTSBURG...
SOUTH CENTRAL CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 1245
PM CDT...
At 1202 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Stidham to 2 miles south of Crowder to
7 miles east of Blanco. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Wilburton... Eufaula...
Stigler... Checotah...
Hartshorne... Krebs...
Warner... Vian...
Quinton... Gore...
Porum... Webbers Falls...
Keota... Red Oak...
Mccurtain... Crowder...
Fanshawe... Whitefield...
Alderson... Kinta...
This includes Interstate 40 in Oklahoma between mile markers 253 and
300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3468 9571 3507 9572 3539 9587 3575 9505
3536 9486 3489 9485
TIME...MOT...LOC 1702Z 247DEG 45KT 3535 9578 3509 9566 3478 9565
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 11, 10:29 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 11, 10:29 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1029 AM CDT Tue May 11 2021 .DISCUSSION... Widespread showers with embedded thunderstorms beginning to spread across parts of eastern OK this morning, and will continue to expand east over the next few hours. For the most part, storms should remain sub-severe, with the possible exception of far southeast OK where MUCAPE of around 1500 j/kg analyzed. One severe cell in Love Co has produced 1 inch hail and given the elevated instability and adequate shear, a low threat of large hail will exist in to the afternoon near the Red River. Only minor changes to the forecast have been made this morning to reflect radar trends primarily. Temperature forecast will be left as is, though it will be a struggle to warm up much at all, at least until precip tapers off later this afternoon. && .PREV DISCUSSION... /Issued 606 AM CDT Tue May 11 2021/ DISCUSSION... The 12Z TAF forecast discussion follows... AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Very little change in forecast reasoning from 06Z forecast. Expect deteriorating conditions thru the period as an upper level wave moves across the region. Widespread showers and storms will overspread the region from W to E during the morning and exit by mid afternoon. VFR cigs will drop to MVFR with some patches of IFR possible. MVFR cigs will prevail for the latter half of the period in the wake of the rain and storms. Lacy PREV DISCUSSION... /Issued 235 AM CDT Tue May 11 2021/ DISCUSSION... Widespread showers and scattered thunderstorms are expected across eastern Oklahoma and western Arkansas today with the area in a zone of isentropic lift and a weak mid-level shortwave forecast to move across the area. It is possible that a storm or two could become strong to severe across extreme southeast Oklahoma where elevated instability will be maximized. Large hail will be the main concern. Locally heavy rains could also be possible across southeast Oklahoma today. The shower and thunderstorm activity will exit the region this evening as the mid-level shortwave exits to the east. Mostly dry weather is expected for the remainder of the work week with a gradual warming trend taking place as high pressure prevails at the surface and a west-northwest flow takes shape aloft. The weather pattern will become more unsettled over the weekend and early next week as the upper level pattern becomes more southwesterly and moisture surges into the region on the heels of a persistent southerly low level flow. Stayed close to the NBM through the forecast period with only a few adjustments made to the first period to better reflect short-term trends. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 50 65 47 / 80 40 10 10 FSM 60 50 67 48 / 90 40 10 10 MLC 58 51 65 48 / 90 40 20 10 BVO 60 48 65 44 / 70 40 10 10 FYV 60 45 65 42 / 90 40 10 10 BYV 60 47 63 44 / 80 40 10 10 MKO 58 50 64 47 / 80 40 10 10 MIO 60 48 64 44 / 60 40 10 10 F10 58 50 64 47 / 90 40 20 10 HHW 60 53 65 50 / 100 40 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14
Hazardous weather outlook, May 11, 4:41 AM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 441 AM CDT Tue May 11 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-120945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 441 AM CDT Tue May 11 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma. ONSET...This morning. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...This morning. DISCUSSION... Widespread showers and scattered thunderstorms are expected across eastern Oklahoma and western Arkansas today as a weak upper level disturbance moves across the region. A storm or two across southeast Oklahoma could become strong to severe with large hail the concern. Locally heavy rain could also be of concern across southeast Oklahoma today with upwards of an inch of rain possible. The showers and thunderstorms are expected to exit the region this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY AND THURSDAY...No Hazards. FRIDAY AND SATURDAY...Thunderstorm Potential. SUNDAY AND MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... After a couple of dry days, an unsettled weather pattern returns. Showers and storms will be possible over the weekend and into early next week. Strong to severe storms will be possible Saturday and Sunday along with the potential for locally heavy rains. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 11, 11:35 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1135 AM CDT Tue May 11 2021
OKZ065-066-071-073-111700-
Pittsburg OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
1135 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...PITTSBURG...
SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL NOON
CDT...
At 1135 AM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Wetumka to near Calvin to 8 miles
southwest of Ashland. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Henryetta...
Krebs... Weleetka...
Dewar... Kiowa...
Savanna... Crowder...
Alderson... Canadian...
Indianola... Grayson...
Hanna... Hoffman...
Ashland... Raiford...
Haywood... Vivian...
Mcalester Regional Airport... Scipio...
This includes Interstate 40 in Oklahoma between mile markers 233 and
251.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3555 9579 3522 9565 3472 9556 3466 9588
3468 9589 3468 9609 3505 9609 3506 9607
3509 9606 3512 9603 3512 9601 3515 9601
3515 9598 3529 9598 3529 9635 3530 9635
TIME...MOT...LOC 1635Z 242DEG 37KT 3523 9632 3499 9624 3469 9620Special weather statement, May 11, 12:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1202 PM CDT Tue May 11 2021
OKZ068-070>076-111745-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
Cherokee OK-Le Flore OK-McIntosh OK-
1202 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...MCINTOSH...WESTERN
SEQUOYAH...LATIMER...NORTHWESTERN LE FLORE...EASTERN PITTSBURG...
SOUTH CENTRAL CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 1245
PM CDT...
At 1202 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Stidham to 2 miles south of Crowder to
7 miles east of Blanco. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Wilburton... Eufaula...
Stigler... Checotah...
Hartshorne... Krebs...
Warner... Vian...
Quinton... Gore...
Porum... Webbers Falls...
Keota... Red Oak...
Mccurtain... Crowder...
Fanshawe... Whitefield...
Alderson... Kinta...
This includes Interstate 40 in Oklahoma between mile markers 253 and
300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3468 9571 3507 9572 3539 9587 3575 9505
3536 9486 3489 9485
TIME...MOT...LOC 1702Z 247DEG 45KT 3535 9578 3509 9566 3478 9565The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 61 min |
| May 10, 9:04 PM CDT | Special Weather Statement | TSA | Choctaw | 41 min |
| May 10, 9:18 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 26 min |
| May 10, 9:26 PM CDT | Special Weather Statement | TSA | Choctaw | 34 min |
| May 11, 11:35 AM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| May 11, 12:42 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 48 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.